Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 12, 2015, 8:01 PM CDT for Isanti County, Minnesota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 8:01 PM CDT (01:01 UTC)
- Expired
- Apr 12, 2015, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:33 PM CDT | HAIL 0.25 | 1 Nw Rogers, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
561 WWUS83 KMPX 130101 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 801 PM CDT SUN APR 12 2015 MNZ051>053-059>061-130130- SHERBURNE-WRIGHT-ISANTI-ANOKA-CHISAGO-HENNEPIN- 801 PM CDT SUN APR 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHISAGO...NORTH CENTRAL HENNEPIN...EAST CENTRAL WRIGHT...SOUTHERN ISANTI... SOUTHEASTERN SHERBURNE AND NORTHWESTERN ANOKA COUNTIES... AT 800 PM CDT...A STRONG THUNDERSTORM WAS OVER NOWTHEN...OR 18 MILES SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO...CAMBRIDGE...MAPLE GROVE...ANDOVER...RAMSEY...CHAMPLIN...ELK RIVER...ANOKA...ST. MICHAEL...OTSEGO...MONTICELLO AND EAST BETHEL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4513 9351 4521 9385 4562 9339 4558 9292 TIME...MOT...LOC 0100Z 217DEG 29KT 4534 9350 $$ LAHR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 12, 7:02 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 12, 7:02 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 PM CDT SUN APR 12 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 340 PM CDT SUN APR 12 2015
THE MAIN POINTS OF INTEREST THIS PERIOD WILL BE THUNDERSTORM CHANCES
THIS AFTERNOON AND EVENING...AND FIRE WEATHER CONDITIONS MONDAY
AFTERNOON.
A DEEP UPPER LEVEL TROUGH IS PROGRESSING EASTWARD THROUGH THE NORTHERN
PLAINS...DRAWING WARM AND RELATIVELY MOIST AIR NORTHWARD FROM THE GULF
OF MEXICO INTO OUR REGION. AT THE SURFACE...A COLD FRONT IS CURRENTLY
LOCATED IN FAR WESTERN MN...AND WILL PROGRESS EASTWARD THROUGH THE
AFTERNOON INTO THE EVENING. AHEAD OF THIS FEATURE...THUNDERSTORMS ARE
EXPECTED TO FIRE IN CENTRAL AND SOUTHWESTERN MN AS CIN ERODES LATE THIS
AFTERNOON. AS THESE STORMS MOVE EASTWARD...SOME COULD BECOME STRONG AS
A THIN BAND OF CAPE AROUND 1000-1500 J/KG IS EXPECTED TO FORM AHEAD OF
THE FRONT IN CENTRAL AND SOUTHERN MN DURING THE LATE AFTERNOON AND
EVENING. COMBINED WITH BULK SHEAR VALUES BETWEEN 25-35 KTS...THIS
COULD RESULT IN ISOLATED SEVERE THUNDERSTORMS...WITH HAIL AND WIND AS
THE MAIN THREATS. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE OVER
CENTRAL AND SOUTHERN MN...ALTHOUGH SEVERE WEATHER CANNOT BE RULED OUT
IN THE WESTERN TWIN CITIES METRO AREA. INSTABILITY WILL DECREASE AFTER
SUNSET AS THE STORMS MOVE FROM EASTERN MN INTO WEST CENTRAL
WISCONSIN...AND LIKELY WEAKEN BEFORE MOVING OUT OF OUR AREA.
COOLER TEMPERATURES ARE EXPECTED ON MONDAY WITH HIGHS GENERALLY IN THE
LOWER 60S BEHIND THE COLD FRONT...BUT WESTERLY WINDS WILL INCREASE TO
20-25 MPH BY THE AFTERNOON ACROSS WESTERN AND CENTRAL MN...WITH GUSTS
TO 30 MPH POSSIBLE. COMBINED WITH DRY AIR LEADING TO RELATIVE HUMIDITY
VALUES AROUND 20 PERCENT...THIS WILL INCREASE THE FIRE DANGER IN THESE
AREAS DURING MONDAY AFTERNOON...AND HAVE THEREFORE ISSUED A FIRE
WEATHER WATCH FOR THESE AREAS MONDAY AFTERNOON AND EARLY EVENING.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 PM CDT SUN APR 12 2015
THE LONG WAVE PATTERN REMAINS ACTIVE ACROSS THE CONUS THROUGH THE
EXTENDED WITH A HIGH WAVE NUMBER...PROGRESSIVE FLOW IN PLACE.
UNFORTUNATELY FOR THE THOSE SEEKING RAIN...THE GULF IS MOSTLY
CLOSED OFF FROM THE UPPER MISSISSIPPI RIVER VALLEY AND THE
MULTITUDE OF WAVES RIDING NEAR THE NORTHERN CONUS AND SOUTHERN
CANADIAN BORDERS CAN ONLY MANAGE TO DRAG MAINLY DRY COLD FRONTS
THROUGH MN/WI.
AN AREA OF HIGH PRESSURE BUILDS INTO THE REGION MONDAY NIGHT INTO
TUESDAY WITH DRY WEATHER EXPECTED. AFTERNOON DEEP MIXING WILL ONCE
AGAIN LEAD TO AFTERNOON RELATIVE HUMIDITY VALUES IN THE 20S WITH
EVEN SOME 10-20% RH IN WESTERN MN. A WEAK TROUGH COULD LIFT NORTH
INTO THE UPPER MISSISSIPPI RIVER VALLEY WEDNESDAY NIGHT INTO
THURSDAY POSSIBLY BRINGING SHOWERS TO THE AREA. THE SURFACE LOW
STARTS OF MUCH DEEPER IN THE NORTHERN HIGH PLANS...BUT FILLS AS IT
LIFTS E-NE ACROSS MN. THERE IS SOME ISENTROPIC LIFT WITH AN
INCREASE IN SOUTHERLY FLOW AHEAD OF THE TROUGH AND THERE IS ALSO
A WEAK SHORTWAVE ADVANCING ACROSS THE FORECAST AREA FROM THE
SOUTHWEST. TODAY'S GFS HAS THIS FEATURE MUCH SHOWING UP QUITE A
BIT STRONGER YESTERDAY /SO THERE IS A SLIGHT DOWNWARD TREND THERE/
BUT AT THE SAME TIME THE ECMWF WAS ALMOST COMPLETELY DRY YESTERDAY
AND NOW HAS A SUBTLE FEATURE WED-THU WITH LIGHT QPF /SO THERE IS
AN UPWARD TREND THERE/. PERHAPS THEY ARE FINDING SOME MIDDLE
GROUND. ADDITIONAL CHANCES FOR SHOWERS NEXT SUNDAY BUT AGAIN
SEEING SOME BIG DIFFERENCES IN FORECAST MODEL SOLUTIONS SO
FORECAST CONFIDENCE IF FAIRLY LOW AT THIS TIME. NEAR TO SLIGHT
ABOVE NORMAL TEMPS THROUGH THE EXTENDED.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM CDT SUN APR 12 2015
THUNDERSTORMS WILL CONTINUE MOVING EAST THIS EVENING.
KRWF/KMSP/KRNH SHOULD ALL 1-3 HOURS OF THUNDERSOTRMS OVER OR NEAR
THE GROUNDS. LOOK FOR A BIG DIRECTIONAL SHIFT IN WIND DIRECTION AS
THE RAIN ROLLS THROUGH LATE THIS EVENING.
KMSP...
THUNDER WILL BE WITHIN 10-15 MILES OF THE AIRPORT FOR THE NEXT FEW
HOURS. THE BROKEN LINE OF STORMS SHOULD FILL AND EVENTUALLY
/AROUND 02Z/ THE AIRPORT SHOULD GET A HEALTHY DOWNPOUR AND
POSSIBLE A FEW CLOSE LIGHTNING STRIKES. WIND AND HAIL ARE OF
MINIMAL CONCERN. VFR TO QUICKLY FOLLOW.
/OUTLOOK FOR KMSP/
TUE...VFR. WINDS SSW 10 KTS
WED...VFR. WINDS SSE 15-20 KTS
THU...VFR. WINDS WNW 10 KTS
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR MNZ041>045-047>050-054>058-064-065-073.
WI...NONE.
&&
SHORT TERM...ADL
LONG TERM...CLF
AVIATION...CLFHazardous weather outlook, Apr 12, 12:52 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 PM CDT SUN APR 12 2015 MNZ051>053-059>063-066>070-075>078-082>085-091>093-WIZ014>016- 023>028-131800- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1252 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF MINNESOTA AND WESTERN WISCONSIN LATE THIS AFTERNOON AND EVENING. A STORM OR TWO COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>050-054>058-064-065-073-074-131800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- 1252 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF MINNESOTA LATE THIS AFTERNOON AND EVENING. A STORM OR TWO COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY IN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 12, 6:49 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT SUN APR 12 2015
MNZ051-052-061-130015-
SHERBURNE-ISANTI-ANOKA-
649 PM CDT SUN APR 12 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ISANTI...EAST CENTRAL
SHERBURNE AND NORTHWESTERN ANOKA COUNTIES...
AT 648 PM CDT...A STRONG THUNDERSTORM WAS OVER SPENCER BROOK...OR 11
MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...EAST BETHEL...NORTH BRANCH...ST. FRANCIS...ISANTI...OAK
GROVE...SPRING LAKE...ATHENS...STANCHFIELD...BETHEL...GRANDY AND
BODUM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4565 9314 4556 9314 4555 9306 4550 9301
4547 9302 4534 9348 4573 9320
TIME...MOT...LOC 2348Z 240DEG 39KT 4549 9346
LAHRLocal storm report, Apr 12, 6:56 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 1 W HANOVER 45.16N 93.68W
04/12/2015 M0.25 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Apr 12, 6:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 PM CDT SUN APR 12 2015 MNZ051-052-059>061-130030- SHERBURNE-WRIGHT-ISANTI-ANOKA-HENNEPIN- 658 PM CDT SUN APR 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HENNEPIN...EAST CENTRAL WRIGHT...SOUTHWESTERN ISANTI...SOUTHEASTERN SHERBURNE AND NORTHERN ANOKA COUNTIES... AT 657 PM CDT...A STRONG THUNDERSTORM WAS OVER OTSEGO...OR 13 MILES NORTHEAST OF BUFFALO...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMBRIDGE...COON RAPIDS...ANDOVER...RAMSEY...CHAMPLIN...ELK RIVER... ANOKA...ST. MICHAEL...HAM LAKE...OTSEGO...EAST BETHEL AND BIG LAKE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4516 9370 4537 9373 4552 9320 4524 9309 TIME...MOT...LOC 2357Z 258DEG 33KT 4531 9365 LAHR
Local storm report, Apr 12, 7:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 NE BIG LAKE 45.38N 93.69W
04/12/2015 M0.25 INCH SHERBURNE MN COCORAHS
&&
CARLYONSpecial weather statement, Apr 12, 7:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
734 PM CDT SUN APR 12 2015
MNZ051>053-061-130100-
SHERBURNE-ISANTI-ANOKA-CHISAGO-
734 PM CDT SUN APR 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHISAGO...SOUTHERN
ISANTI...SOUTHEASTERN SHERBURNE AND NORTHERN ANOKA COUNTIES...
AT 733 PM CDT...A STRONG THUNDERSTORM WAS OVER NOWTHEN...OR 18 MILES
SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ANDOVER...RAMSEY...ELK RIVER...ANOKA...HAM LAKE...
OTSEGO...EAST BETHEL...NORTH BRANCH...ST. FRANCIS...ISANTI AND STACY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4548 9284 4521 9334 4525 9353 4527 9355
4530 9357 4529 9358 4530 9364 4563 9348
TIME...MOT...LOC 0033Z 233DEG 49KT 4530 9342
LAHRSpecial weather statement, Apr 12, 8:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 801 PM CDT SUN APR 12 2015 MNZ051>053-059>061-130130- SHERBURNE-WRIGHT-ISANTI-ANOKA-CHISAGO-HENNEPIN- 801 PM CDT SUN APR 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHISAGO...NORTH CENTRAL HENNEPIN...EAST CENTRAL WRIGHT...SOUTHERN ISANTI... SOUTHEASTERN SHERBURNE AND NORTHWESTERN ANOKA COUNTIES... AT 800 PM CDT...A STRONG THUNDERSTORM WAS OVER NOWTHEN...OR 18 MILES SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO...CAMBRIDGE...MAPLE GROVE...ANDOVER...RAMSEY...CHAMPLIN...ELK RIVER...ANOKA...ST. MICHAEL...OTSEGO...MONTICELLO AND EAST BETHEL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4513 9351 4521 9385 4562 9339 4558 9292 TIME...MOT...LOC 0100Z 217DEG 29KT 4534 9350 LAHR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:34 PM CDT | Special Weather Statement | MPX | Anoka, Isanti | 26 min |
| Apr 12, 8:15 PM CDT | Special Weather Statement | MPX | Nicollet | 30 min |
| Apr 13, 2:17 AM CDT | Red Flag Warning | MPX | Benton, Chippewa, Douglas, Kanabec, Kandiyohi, Lac qui Parle and 11 more | 18 hr |
| Apr 13, 3:18 PM CDT | Fire Weather Watch | MPX | Chippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine | 11 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.